Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 188, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 14, 1995, 5:25 PM CDT for Ness County, Kansas. It was in force for 35 min.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1995, 5:25 PM CDT (22:25 UTC)
- Expired
- Jul 14, 1995, 6:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ness County, KS
The radar
The Dodge City radar (KDDC), 80 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS1 KDDC 142225 RRA
SVRDDC
KSC135-142300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
525 PM CDT FRI JUL 14 1995
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
IN WEST CENTRAL KANSAS
...WESTERN NESS COUNTY
AT 522 PM CDT DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 15 MILES WEST
OF NESS CITY MOVING NORTHEAST AT 20 MPH. THIS STORM WILL PASS BETWEEN
NESS CITY AND BEELER AT HIGHWAY 96 BY 535 PM CDT. THIS STORM IS CAPABLE
OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY... SO
DON'T DRIVE ONTO WATER-COVERED ROADS.
LEE
%F^
cQ`WWUS|
F?I`WWUS
<kWUUS"
Ei`WWUSh
LWUUS*
u6WWUS
Le6WWUS
L
8jyjIWUUS
|q`WWUS
PI`WWUSV
$+{
ERAGING
LEDC6WWUS
0
qI`WWUS<
\s6WWUS
C#6WWUS
@"6WWUS
T)'%ab
,FQUS^What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:30 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 14, 3:30 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CDT FRI JUL 14 1995
SCATTERED SHOWERS AND THUNDERSTORMS ALREADY BEGINNING TO MOVE INTO THE
SOUTHERN PORTION OF THE CWA ASSOCIATED WITH THE MONSOONAL MOISTURE IN
COLORADO AND NEW MEXICO. THE COLD FRONT IS STILL HOVERING OVER NORTHWEST
KANSAS WITH VERY LITTLE MOVEMENT SINCE THIS MORNING. THE WINDS BEHIND
THE FRONT ARE VERY LIGHT...BUT THE FRONT SHOULD MAKE SOME PROGRESS
TOWARD THE CWA BY TONIGHT. EXPECT THE SHOWER AND THUNDERSTORM ACTIVITY
WILL INCREASE AS THIS HAPPENS WITH THE ADDED LIFT FACTOR HELPING
DEVELOPMENT. THE MODELS INDICATE THE FRONT WILL BE LOCATED OVER THE
EXTREME SOUTHEAST PORTION OF THE CWA ON SATURDAY EVENING...SO PRECIP
CHANCES ARE THERE THROUGH TONIGHT AND SATURDAY.
TEMPS TO BE SLIGHTLY COOLER ON SATURDAY AS THE HEIGHTS AND THICKNESSES
CONTINUE TO FALL. GUIDANCE HAS BEEN DOING A GOOD JOB AND SEE NO REASON
TO VARY FROM IT.
PARKIN
Dw~~
PPPP8FWUS
0]?jyFTUE
p]#FPUS
tPFTFGR
WU#FXUSb
V5#FXUSL
U{FPUS
lX{FPUS
4QA{FPUSF
QvFPUS
Q{FPUSf
VeFZUS
XFPUSv
YFPUSF
xRvk#FXUSv
`YVFPCN
^FAAK~
\uFTUSd
S##FXUS^
PW%CFAAKt
S|OFTXW
pY6FPUS
LLE...TERRE ~~
6H 110/76/59/2606/9
MTJ 14/1900 C 120-300PFTFGR
WU#FXUSb
V5#FXUSL
U{FPUS
lQA{FPUSF
1856 CLR QvFPUS
900 OVC SeFQUS
14/1853 OVCRvk#FXUSv
`FD 14/1854 P8FWUS
0S|OFTXW
pS##FXUS^
2
SGF 14/1Q{FPUSf
PW%CFAAKt
VeFZUSNearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.